Alert archive / Florida / Wind Chill Advisories in 2008

Wind Chill Advisory 7, NWS Tampa Bay, FL

November 18, 20086 counties in Florida

NWS Tampa Bay, FL issued this wind chill advisory at Nov 18, 2008, 3:33 AM EST for 6 counties in Florida. It took effect at Nov 19, 2008, 12:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 18, 2008, 3:33 AM EST (08:33 UTC)
In effect from
Nov 19, 2008, 12:00 AM EST
Expired
Nov 19, 2008, 9:00 AM EST
In force
9 hr
Issued by
NWS Tampa Bay, FL

Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Pinellas County, FL, Polk County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 49 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 8.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2008-11-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2008-11-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2641 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-74 m²/s²
0-3 km storm-relative helicity
-35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this wind chill advisory went out at Nov 18, 2:54 AM EST, 39 minutes earlier.

Area forecast discussion, Nov 18, 2:54 AM EST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
254 AM EST TUE NOV 18 2008

...FREEZING OVERNIGHT TEMPS IN THE NATURE COAST AND LOW WIND
CHILL VALUES PLUS NEAR RECORD TEMPS AREAWIDE...

.SHORT TERM (TODAY-THURSDAY)...WELL ADVERTISED COLD SNAP CONTINUES
AS UPPER LONGWAVE TROF OVER THE EASTERN U.S. PUSHES ANOTHER COLD
FRONT THRU THE AREA TODAY WITH STRONG...COLD AND VERY DRY
CANADIAN HIGH PRESSURE FILTERING INTO THE REGION TODAY ON BREEZY
NORTHERLY FLOW. DAYTIME TEMPS REMAIN COOL TODAY AND EXPECT POST
FRONT TEMPS TO REMAIN STEADY OR FALL SLIGHTLY BEFORE PLUMMETING
AFTER SUNSET.

OVERNIGHT EXPECT ADVECTIVE TYPE FREEZE WITH TIGHT GRADIENT AS
N WINDS REMAIN UP THRU THE NIGHT. HAVE ISSUED HARD FREEZE WARNING
FOR LEVY COUNTY AND FREEZE WARNING SWARD THRU PASCO COUNTY. ALSO
EXPECT DRAINAGE FLOW TO ALLOW POCKETS OF SHORT DURATION NEAR FREEZING
TEMPS INTO INTERIOR NORMALLY COLDER LOCATIONS OF CENTRAL AND SW
FL. WINDS TO REMAIN UP FOR LOW WIND CHILL VALUES AREAWIDE AND HAVE
ISSUED WIND CHILL ADVISORIES FOR ALL ZONES INTO WED MORNING AS
WELL. MIN TEMPS EXPECTED TO BREAK RECORDS IN MANY LOCATIONS REFER
TO THE LATEST PNS FOR PREVIOS RECORD LOWS AND OUR OTHER NUMEROUS
NWS PRODUCTS FOR EXACT FCST LOWS NUMBERS.

WED...DRY COLD NW FLOW ALOFT CONTINUES AS SFC HIGH SETTLES INTO
THE REGION EVEN UNDER SUNNY SKIES MAX TEMPS WILL STRUGGLE TO REACH
60 DEGREES OVER THE NATURE COAST TO LOWER 60S AROUND THE BAY AREA
TO MID-UPPER 60S IN SW FL WITH AGAIN NEAR RECORD LOW MAX TEMPS.

WED NT...EXPECT OPTIMAL RADIATIONAL COOLING WITH CLEAR SKIES AND
LIGHT WINDS FOR FREEZING TEMPS OVER THE NATURE COAST...HAVE ISSUED
FREEZE WATCH FOR THAT AREA AND AGAIN POSSIBLE TO SEE MORE NEAR
RECORD MIN TEMPS.

THU...CONDITIONS TO SLIGHTLY MODIFY WITH WARMER TEMPS BUT YET
ANOTHER DRY...BUT NOT QUITE AS COLD...COLD FRONT TO MOVE INTO THE
REGION LATE THUR.

.LONG TERM (THURSDAY NIGHT - MONDAY)...STRONG HIGH PRESSURE FROM THE
CANADIAN PRAIRIES TO THE U.S. PLAINS THU NIGHT SHIFTS SOUTH FRI AND
THEN TRACKS EAST...ACROSS THE OHIO VALLEY AND SOUTHEASTERN STATES...
TO THE ATLANTIC COASTAL WATERS BY MON. THIS WILL PROVIDE A DRY AND
COLD NORTHERLY FLOW THAT GRADUALLY BECOMES MORE NORTHEASTERLY WITH
MODERATING TEMPERATURES...APPROACHING AVERAGE FOR THE START OF NEXT
WEEK.

&&

.AVIATION (18/06Z - 19/06Z)...VFR. THERE MAY BE A FEW CU/STRATOCU
DURING THE DAY BUT SKC WILL PREVAIL. NORTHERLY WINDS PICK UP SOME
LATE MORNING AND THEN SLACKEN AROUND SUNSET.

&&

.MARINE...COLD FRONT TO MOVE OVER THE E GULF THIS MORNING WITH
STRONG HIGH PRESSURE QUICKLY BUILDING INTO THE REGION TODAY INTO
TONIGHT ON BREEZY NORTHERLY WINDS. WINDS AND SEAS TO INCREASE
QUICKLY FROM SCA OFFSHORE AND SCEC NEAR SHORE TO SCA ALL GULF
WATERS AND SCEC OVER TAMPA BAY BY THIS AFTERNOON CONTINUING THRU
TONIGHT. THE HIGH PRESSURE CENTER TO SETTLE INTO THE REGION WED
THEN WEAKEN WITH WINDS AND SEAS SUBSIDING. ANOTHER FRONT MOVES
THRU THE REGION THURSDAY WITH ANOTHER REINFORCING AREA OF HIGH
PRESSURE WITH ELEVATED NE WINDS AND SEAS FRI INTO SAT.

&&

.FIRE WEATHER...VERY DRY AND COLD AIRMASS TO FILTER INTO THE AREA
TODAY WITH GUSTY NORTHERLY WINDS FOR RED FLAG WARNING CONDITIONS
OF LONG DURATIONS BELOW 35 PERCENT AND WINDS AROUND 15 MPH. THE
DRY AIRMASS WILL REMAIN OVER THE AREA THRU MID WEEK FOR CONTINUED LONG
DURATIONS OF CRITICALLY LOW RHS WED/THU.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  66  35  61  41 /   0   0   0   0
FMY  72  40  67  45 /   0   0   0   0
GIF  66  36  62  41 /   0   0   0   0
SRQ  67  37  63  44 /   0   0   0   0
BKV  65  27  60  28 /   0   0   0   0
SPG  66  44  61  48 /   0   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...HARD FREEZE WARNING FROM 2 AM TO 8 AM EST WEDNESDAY FOR LEVY.

     FREEZE WARNING FROM 2 AM TO 8 AM EST WEDNESDAY FOR CITRUS-
     HERNANDO-PASCO-SUMTER.

     WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM EST WEDNESDAY
     FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-
     HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-
     SUMTER.

     RED FLAG WARNING FROM 11 AM THIS MORNING TO 5 PM EST THIS
     AFTERNOON FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-
     HIGHLANDS-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-POLK-SARASOTA-
     SUMTER.

     FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING
     FOR CITRUS-HERNANDO-LEVY-SUMTER.

     FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     AFTERNOON FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-
     HIGHLANDS-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-POLK-SARASOTA-
     SUMTER.

GULF WATERS...SMALL CRAFT ADVISORY FROM 7 AM THIS MORNING TO 10 AM EST
     WEDNESDAY FOR BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
     ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-TARPON SPRINGS
     TO SUWANNEE RIVER OUT 20 NM-TARPON SPRINGS TO SUWANNEE
     RIVER OUT 20 TO 60 NM.

     SMALL CRAFT EXERCISE CAUTION FROM 7 AM EST THIS MORNING THROUGH
     THIS AFTERNOON FOR BONITA BEACH TO ENGLEWOOD OUT 20 NM-
     ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-TARPON SPRINGS TO
     SUWANNEE RIVER OUT 20 NM-TARPON SPRINGS TO SUWANNEE RIVER
     OUT 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 10 AM EST
     WEDNESDAY FOR BONITA BEACH TO ENGLEWOOD OUT 20 NM-ENGLEWOOD
     TO TARPON SPRINGS OUT 20 NM.

     SMALL CRAFT EXERCISE CAUTION FROM THIS AFTERNOON THROUGH
     WEDNESDAY MORNING FOR TAMPA BAY WATERS.

&&

SHORT TERM/MARINE....25/DAVIS
LONG TERM/AVIATION...09/RUDE
Hazardous weather outlook, Nov 17, 4:49 AM EST, 22 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
449 AM EST MON NOV 17 2008

FLZ039-042-043-048>052-055>057-060>062-065-172200-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
449 AM EST MON NOV 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...FIRE WEATHER IMPACT...
THE DRY AIRMASS WILL REMAIN OVER THE AREA TODAY WHILE EVEN DRIER
AIR ALOFT MIXES DOWN TO THE SURFACE IN THE AFTERNOON FOR INCREASED
FIRE WEATHER DANGER. THEREFORE...A RED FLAG WARNING HAS BEEN
ISSUED FOR THIS AFTERNOON ACROSS MOST OF WEST CENTRAL AND
SOUTHWEST FLORIDA WITH FOUR OR MORE HOURS OF RELATIVE HUMIDITY
BELOW 35 PERCENT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

...EXCESSIVE COLD IMPACT...
A COLD FRONT WILL MOVE OVER THE AREA EARLY TUESDAY WITH A VERY
COLD AND DRY CANADIAN HIGH PRESSURE AREA BUILDING INTO THE REGION
PRODUCING NEAR FREEZING TEMPERATURES AND AREAS OF FROST OVER THE
NATURE COAST AND PATCHY FROST ELSEWHERE TUESDAY NIGHT AND EARLY
WEDNESDAY MORNING.

...WIND AND SEA IMPACT...
WINDS AND SEAS OVER THE COASTAL WATERS WILL INCREASE TO NEAR
ADVISORY CRITERIA ONCE AGAIN TUESDAY INTO WEDNESDAY AS STRONG
HIGH PRESSURE BUILDS SOUTH OVER THE GULF REGION.

...FIRE WEATHER IMPACT...
DRY AIR WILL REMAIN OVER THE AREA FOR MOST OF THE WEEK LEADING TO
AN INCREASED FIRE WEATHER DANGER. A FIRE WEATHER WATCH IS IN
EFFECT FOR TUESDAY AFTERNOON ACROSS MOST OF WEST CENTRAL AND
SOUTHWEST FLORIDA WITH THE POTENTIAL FOR FOUR OR MORE HOURS OF
RELATIVE HUMIDITY BELOW 35 PERCENT. MORE FIRE WEATHER WATCHES AND
RED FLAG WARNINGS WILL BE POSSIBLE DURING THE UPCOMING WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

DAVIS

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 18, 3:44 AM ESTFreeze WatchTBWSumter34 hr
Nov 18, 3:44 AM ESTFreeze WarningTBWSumter28 hr
Nov 18, 3:44 AM ESTHard Freeze WarningTBW28 hr
Nov 18, 3:51 AM ESTSmall Craft AdvisoryTBW30 hr
Nov 18, 5:22 AM ESTFire Weather WatchTBWDeSoto, Hardee, Highlands, Pinellas, Polk, Sumter24 hr
Nov 18, 5:22 AM ESTRed Flag WarningTBWDeSoto, Hardee, Highlands, Polk, Sumter12 hr
Nov 18, 1:38 PM ESTRed Flag WarningTBWSumter27 hr

Nearby

Wind Chill Advisories in Florida, 2008Every wind chill advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.